Alert archive / South Carolina / Lake Wind Advisories in 2021

Lake Wind Advisory 10, NWS Columbia, SC

November 5, 202118 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Nov 5, 2021, 2:27 PM EDT for 18 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 6, 2021, 5:00 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2021, 2:27 PM EDT (18:27 UTC)
In effect from
Nov 6, 2021, 5:00 AM EDT
Expired
Nov 7, 2021, 9:57 AM EST
In force
30 hr
Issued by
NWS Columbia, SC
All 23 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

635 
WWUS72 KCAE 051827
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
227 PM EDT Fri Nov 5 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-061100-
/O.NEW.KCAE.LW.Y.0010.211106T0900Z-211107T1900Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, 
Lancaster, Elgin, Lancaster Mill, North, Orangeburg, 
and Holly Hill
227 PM EDT Fri Nov 5 2021

...LAKE WIND ADVISORY IN EFFECT FROM 5 AM EDT SATURDAY TO 2 PM
EST SUNDAY...

* WHAT...North winds 15 to 20 knots with gusts up to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 5 AM EDT Saturday to 2 PM EST Sunday.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
5 follow-up statements
990 
WWUS72 KCAE 060235
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
1035 PM EDT Fri Nov 5 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-061100-
/O.CON.KCAE.LW.Y.0010.211106T0900Z-211107T1900Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, 
Lancaster, Elgin, Lancaster Mill, North, Orangeburg, 
and Holly Hill
1035 PM EDT Fri Nov 5 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EDT SATURDAY TO
2 PM EST SUNDAY...

* WHAT...North winds 15 to 20 knots with gusts up to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...From 5 AM EDT Saturday to 2 PM EST Sunday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
042 
WWUS72 KCAE 060812
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
412 AM EDT Sat Nov 6 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-062015-
/O.CON.KCAE.LW.Y.0010.211106T0900Z-211107T1900Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, 
Lancaster, Elgin, Lancaster Mill, North, Orangeburg, 
and Holly Hill
412 AM EDT Sat Nov 6 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SUNDAY...

* WHAT...North winds 15 to 20 knots with gusts up to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...Today through 2 PM EST Sunday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
771 
WWUS72 KCAE 061825
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
225 PM EDT Sat Nov 6 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-071200-
/O.CON.KCAE.LW.Y.0010.000000T0000Z-211107T1900Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, 
Lancaster, Elgin, Lancaster Mill, North, Orangeburg, 
and Holly Hill
225 PM EDT Sat Nov 6 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST SUNDAY...

* WHAT...North winds 15 to 20 knots with gusts up to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...Through 2 PM EST Sunday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
105 
WWUS72 KCAE 070834
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
334 AM EST Sun Nov 7 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-071900-
/O.CON.KCAE.LW.Y.0010.000000T0000Z-211107T1900Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, 
Lancaster, Elgin, Lancaster Mill, North, Orangeburg, 
and Holly Hill
334 AM EST Sun Nov 7 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 20 knots with gusts up to 30 knots 
  expected.

* WHERE...Portions of central South Carolina and east central 
  Georgia.

* WHEN...Through 2 PM EST Sunday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
716 
WWUS72 KCAE 071457
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
957 AM EST Sun Nov 7 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-071600-
/O.CAN.KCAE.LW.Y.0010.000000T0000Z-211107T1900Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, 
Lancaster, Elgin, Lancaster Mill, North, Orangeburg, 
and Holly Hill
957 AM EST Sun Nov 7 2021

...LAKE WIND ADVISORY IS CANCELLED...

Although winds through early afternoon will be around 10 knots, 
with some wind gusts between 15 and 20 knots still possible, winds
will continue to slowly weaken through the afternoon.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 5, 11:03 AM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Nov 5, 11:03 AM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1103 AM EDT Fri Nov 5 2021

.SYNOPSIS...
An upper trough moving east along the Gulf Coast states will
result in low pressure developing along the Florida coast today. The
low will move across FL and into the Atlantic basin tonight. Rain
chances will return to the eastern Midlands on Saturday as the low
pressure deepens and moves offshore of the Carolinas. The low will
move away from the region Sunday and upper level ridging and
moderating temperatures are expected into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
High pressure is building into the region and the upper level trough
is beginning to push off the New England coast. PWATs have lowered
significantly, especially across our northern tier which, as of 08z,
is sitting below 0.4 inches. A low in the Gulf continues to stream
in a mix of high and mid level clouds from the south. While the
current satellite image shows thin cirrus across the northern
Midlands in comparison to the thick cloud coverage south, over the
coming hours this upper level moisture will overcome the entire
forecast area. Mostly cloudy skies and continued cold air advection
at the surface will keep our temperatures well below average once
again, with high temperatures in the upper 50s. The strong
pressure gradient will provide breezy conditions both in the
afternoon and overnight with gusts around 20 mph.

Troughing to our west will dig into the Deep South and PWATs will
quickly increase overnight. The trough will force the surface low to
move across the Florida peninsula, but from here model guidance is
still in plenty of disagreement both in timing and location. As the
low presses north, deeper moisture will begin to near central GA and
coastal SC. Precip chances will be highly dependent on the
arrival of this moisture and hi res model guidance continues to
push it further inland overnight. Considering how highly dry the
majority of the forecast area will be at this point, only
increased precip chances along the coastal plain. However, if
this trend of increased onshore flow continues, may have to
increase PoPs even further. Thanks to thick cloud coverage
overnight, lows will be near 40.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A closed upper low over northern Florida Saturday morning will
slowly lift northeastward into Saturday evening with a coastal
low pressure system deepening just offshore. There has been a
westward shift in the model guidance from yesterday which will
result in more clouds and higher chances of rain over the
forecast area.

Deeper moisture will move into the eastern portion of the
forecast area with strong easterly flow off the Atlantic at
700/850mb with PWATs rising to over an inch with a strong
gradient to lower values westward. Hi-res guidance showing rain
moving into the eastern half of the forecast area on Saturday
and remaining there through Saturday night as the upper low
lifts northeastward. Raised pops to high chance and low likely
across the eastern Midlands with a gradient to lower pops west
as the lack of deeper moisture will be a limiting factor, along
with weaker upper forcing further away from the coastal low.
Still expect the significant rainfall accumulations to be along
the Coastal Plain and offshore but there is some uncertainty
regarding QPF depending on how far west the coastal low is
located, with a closer track meaning more rainfall. Breezy
conditions are expected on Saturday with northerly winds around
10 to 15 mph with some gusts to 25mph expected. A Lake Wind
Advisory may be needed for Sat/Sat night as the pressure
gradient strengthens between the surface high over the Ohio
Valley and New England and the coastal low offshore.

Temperatures will be affected by the extensive clouds and some
precipitation and therefore have lowered Max temps a few degrees
with highs expected in the mid 50s. Overnight lows Saturday
night will be limited by cloud cover and well mixed boundary
layer as winds will remain up through the night, which will also
limit any frost potential.

Sunday and Sunday night should feature improved weather as the
low pressure system off the coast lifts away from the region and
high pressure builds over the area in its wake. There likely
will be some lingering cloud cover on Sunday but skies should
begin clearing in the afternoon and mostly clear skies Sunday
night. Precipitation should be east of the forecast area so will
continue to carry a dry forecast. Temperatures will rebound on
Sunday with highs expected back in the lower to mid 60s.
Overnight lows Sunday night will be aided by clear skies and
generally light winds, although the center of the surface high
will be centered over WV so ideal radiational cooling is not
expected. Expect lows to be in the upper 30s to around 40
degrees and while frost cannot be ruled out in sheltered and
outlying locations, confidence is low at this time.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The extended forecast period looks to be dry with fair weather
and moderating temperatures.

Upper level ridging will move over the forecast area on Mon/Tue
as the upper low over the western Atlantic moves further away
from the region. Surface high pressure will settle over the
Carolinas and southeastern states. The upper ridge will weaken a
bit by Wednesday and Thursday as a series of northern stream
shortwaves will move across the upper Midwest through the Ohio
Valley ahead of a much stronger and more amplified upper trough
that will dig into the middle of the country for the end of the
week.

Temperatures will be back near normal on Monday with highs in
the upper 60s to around 70, then moderate further Tue/Wed with
highs expected in the lower to mid 70s as a southerly flow
develops with high pressure shifting eastward. The next chance
of rain appears to be Thursday night into Friday as ensembles
show moisture returning to the region with PWATs rising back
over 1 inch by the end of the week.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
VFR conditions through the majority of the forecast period. Winds
will be N/NE around 8-12kt with gusts around 20kt this afternoon.
-SHRA possible at OGB overnight, with low chances at AGS/DNL. Along
with rain, CIGs are expected to slowly lower as a result of the
increased moisture, but better possibility of restrictions will be
after the TAF period.

EXTENDED AVIATION OUTLOOK...Restrictions possible Saturday
afternoon as a low pressure system develops offshore and
moisture increases across the area. Dry air will push into the
region by Sunday and restrictions not expected through Tuesday.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Nov 5, 9:14 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
914 AM EDT Fri Nov 5 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-061315-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
914 AM EDT Fri Nov 5 2021

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Lake Wind Advisories in South Carolina, 2021Lake Wind Advisories in Georgia, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.